MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD POLY MIDLINE 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN) (WITH MICROINTRODUCER); INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS BARD POLY MIDLINE 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN) (WITH MICROINTRODUCER); INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking midline catheter was confirmed through video footage, but the cause could not be determined since the physical sample was not returned for evaluation.The video is 5 seconds long and shows a midline catheter.The words ¿poly midline¿ were visible on the white hub.It appeared that the catheter had been inserted into the body.Blood residue is shown on a drape below the insertion site.A length of purple material was shown to the left of the catheter which is assumed to be the tourniquet.The location of insertion is unclear throughout the video.It was observed at around the 2 second mark that a clear fluid is escaping from the catheter at the junction between the proximal end of the white molded hub and the extension leg.The tubing proximal to the hub is not relaxed but appears taut at about a 30° angle upward from horizontal.A clamp is seen proximal to the hub which is not clamped down.No statlock is seen on the device.In conclusion, the complaint alleging a leaking midline is confirmed by video evidence, but the cause could not be determined without the physical sample.A lot history review (lhr) review is not possible; the manufacturing lot number that was provided is incorrect.
 
Event or Problem Description
It was reported by the facility that the catheter leaked during insertion while flushing.

Brand Name
BARD POLY MIDLINE 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN) (WITH MICROINTRODUCER)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6504548
Report Number3006260740-2017-00442
Device Sequence Number10798757
Product Code LJS
UDI-Device Identifier00801741037665
UDI-Public(01)00801741037665
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K001901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4154108D
Device Lot NumberREBN0859 (INVAILD)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2017
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1